MAUDE Adverse Event Report: CARDINAL HEALTH CONNECT FEED STE 1000ML NS; PUMP, INFUSION, ENTERAL

CARDINAL HEALTH CONNECT FEED STE 1000ML NS; PUMP, INFUSION, ENTERAL
Model Number 77100FD
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that in the evening they connected an enteral feeding bag to the pump, hit auto prime and came back to the pump to find that all formula past the cassette had leaked onto the floor leaving the tubing full of air.They then held to prime and placed the cap on the end of the tubing.When they came back to the feeding pump the feed had again exited the tubing.Assuming this was operator error, they held to prime again to clear the air and immediately connected the primed tubing to the patient's j-tube.While attached (prior to starting the feeds) the feed began gravity feeding into the patient leaving air in the tubing between the cassette and the patient.The customer stated that they then gave up, sequestered the bag and re-primed a different bag (the old style with the adapter on the end).Zero issues occurred with the new bag, which makes them believe it was a bag error and not a pump/operator error.
 
Additional Manufacturer Narrative
A device history record review could not be performed because a lot number was not received with the complaint.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.One used sample was received for evaluation.Visual and functional inspection was performed and found that one line detached from the cassette.A corrective and preventive action has been initiated to address the reported issue.All information received will be used for further tracking and trending purposes.

Brand Name
CONNECT FEED STE 1000ML NS
Common Device Name
PUMP, INFUSION, ENTERAL
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16629119
Report Number1282497-2023-10747
Device Sequence Number20164456
Product Code LZH
UDI-Device Identifier10884521190825
UDI-Public10884521190825
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number77100FD
Device Catalogue Number77100FD
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer03/27/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient Age8 YR
Patient SexFemale